Buprenorphine/Class IA & III Antiarrhythmics
This information is generalized and not intended as specific medical advice. Consult your healthcare professional before taking or discontinuing any drug or commencing any course of treatment.
Serious. These medicines may interact and cause very harmful effects. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
Both of these medicines may affect your heart's rhythm.
What might happen:
This combination of medicines may cause life-threatening effects to your heart.
What you should do about this interaction:
Let your healthcare professionals (e.g. doctor or pharmacist) know that you are taking these two medicines together. Let your doctor know right away if you notice an irregular heartbeat or have any dizziness or fainting episodes. Your healthcare professionals may already be aware of this this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.
1.Butrans (buprenorphine) US prescribing information. Purdue Pharm L.P. July, 2014.
2.Drew BJ, Ackerman MJ, Funk M, Gibler WB, Kligfield P, Menon V, Philippides GJ, Roden DM, Zareba W. Prevention of torsade de pointes in hospital settings: a scientific statement from the American Heart Association and the American College of Cardiology Foundation. J Am Coll Cardiol 2010 Mar 2;55(9):934-47.